Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 12, NWS Brownsville, TX

March 29, 2012Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 29, 2012, 9:20 PM CDT for Starr County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2012, 9:20 PM CDT (02:20 UTC)
Expired
Mar 29, 2012, 9:53 PM CDT
In force
33 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Starr County, TX

The radar

The Brownsville radar (KBRO), 166 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 2.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1987 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WUUS54 KBRO 300220
SVRBRO
TXC427-300315-
/O.NEW.KBRO.SV.W.0012.120330T0220Z-120330T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
920 PM CDT THU MAR 29 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 1015 PM CDT

* AT 921 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL AND DESTRUCTIVE 70 MPH WINDS...FROM 6 MILES NORTHWEST OF ROMA
  TO 19 MILES SOUTHWEST OF ROMA...MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SALINENO.
  ROMA CREEK.
  NORTH ESCOBARES.
  LA ROSITA.
  LA ROSITA.
  LOS GARZAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2658 9912 2655 9868 2632 9877 2633 9879
      2636 9880 2635 9890 2638 9893 2636 9895
      2639 9896 2639 9901 2641 9904 2639 9908
      2643 9912 2647 9910 2649 9910 2652 9914
TIME...MOT...LOC 0221Z 276DEG 23KT 2645 9906 2619 9917

$$

JGG
2 follow-up statements
573 
WWUS54 KBRO 300240
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
940 PM CDT THU MAR 29 2012

TXC427-300315-
/O.CON.KBRO.SV.W.0012.000000T0000Z-120330T0315Z/
STARR-
940 PM CDT THU MAR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN STARR COUNTY...

AT 939 PM...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS NEAR 
ROMA...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH ESCOBARES.
  LA ROSITA.
  LOS GARZAS.
  LOS VILLAREALES.
  RIO GRANDE CITY.
  LAS LOMAS.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2644 9907 2648 9905 2651 9903 2654 9899
      2655 9868 2632 9877 2633 9879 2636 9880
      2635 9890 2638 9893 2636 9895 2639 9896
      2639 9901 2641 9904 2639 9908
TIME...MOT...LOC 0239Z 278DEG 23KT 2644 9895 2618 9906

$$

JGG
113 
WWUS54 KBRO 300253
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
953 PM CDT THU MAR 29 2012

TXC427-300303-
/O.CAN.KBRO.SV.W.0012.000000T0000Z-120330T0315Z/
STARR-
953 PM CDT THU MAR 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STARR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE 
LIMITS. STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS 
EVENING.


LAT...LON 2644 9907 2648 9905 2651 9903 2654 9899
      2655 9868 2632 9877 2633 9879 2636 9880
      2635 9890 2638 9893 2636 9895 2639 9896
      2639 9901 2641 9904 2639 9908
TIME...MOT...LOC 0253Z 278DEG 23KT 2643 9885 2617 9896

$$

JGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:46 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 29, 6:46 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
646 PM CDT THU MAR 29 2012

.DISCUSSION...SEVERE THUNDERSTORM CONTINUE ACROSS PORTIONS OF THE
AREA WITH STRONG INSTABILITY LEADING TO VIGOROUS UPDRAFTS.
STRONGER STORMS HAVE PRODUCED BRIEF LOW LEVEL VELOCITY COUPLETS
AND WILL HAVE TO CONTINUE TO MONITOR RADAR TRENDS FOR
THAT...ESPECIALLY AS THE AIRMASS COOLS OVER THE NEXT FEW HOURS AND
LCL HEIGHTS LOWER. RADAR SIGNATURES CONTINUE TO BE SUPPORTIVE OF
LARGE HAIL. MADE FIRST PERIOD GRID UPDATE TO TWEAK POPS FOR THE
AREA MOST LIKELY TO BE IMPACTED. WILL ALSO MONITOR FOR THIS AREA
POSSIBLY PROPAGATING INTO THE RIO GRANDE VALLEY...BUT CURRENT
THINKING IS SLOW PROPAGATION AND VERY WEAK STEERING FLOW SHOULD
KEEP THE CONVECTION OUT OF THE VALLEY.

CONVECTION TO THE WEST AND SOUTHWEST ON THE SIERRA MADRE MOUNTAINS
ON THE NOSE OF A WEAK UPPER DISTURBANCE CONTINUES TO BEAR
WATCHING. CONDITIONS WILL BE FAVORABLE FOR STRONG TO SEVERE STORMS
IF CONVECTION CAN GET GOING/CONTINUE IN CONCERT WITH THE WEAK
UPPER TROUGH. SOME CONDITIONALITY REMAINS FOR THIS ACTIVITY BUT
IT WOULD POSSIBLY IMPACT THE SOUTHERN PORTIONS OF THE CWA THROUGH
THIS EVENING. /68-JGG/

&&

.AVIATION...EXPECT CEILINGS WILL HOLD AT FULL VFR FOR MUCH OF THE
EVENING LOWERING TO MVFR/IFR TONIGHT. STRONG CONVECTION IS
OCCURING AND WILL PERSIST FOR A COUPLE OF HOURS IN
BROOKS...KENEDY...WILLACY...AND NORTHERN HIDALGO COUNTY.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE TONIGHT AND HAVE
INCLUDED A CB GROUP IN THE TAFS FOR THE TIME TERMINALS WOULD BE
MOST LIKELY TO BE IMPACTED. STORMS WOULD LIKELY BE MOVING IN FROM
THE SOUTHWEST.

CONDITIONS IMPROVE TOMORROW MORNING WITH MVFR TO VFR CIGS
EXPECTED. /68/

&&

.PREV DISCUSSION... /ISSUED 513 PM CDT THU MAR 29 2012/

DISCUSSION...CONTINUING TO MONITOR SEVERE CONVECTION IN KENEDY
COUNTY. MODIFIED SOUNDINGS AND SPC MESOANALYSIS AGREE THERE IS
AROUND 4000 J/KG OF SBCAPE THAT ARE FEEDING THE INTENSE UPDRAFTS. STORMS
APPEAR TO BE ROOTED CLOSE TO THE THERMAL BOUNDARY PROVIDED BY THE
SEABREEZE THIS AFTERNOON AND ARE NOT MAKING MUCH PROGRESS WITH
VERY WEAK STEERING FLOW. PROPAGATION IS EXPECTED TO BE THE MAIN
MODE OF MOVEMENT THROUGH THE NEXT FEW HOURS. NEW UPDRAFTS HAVE
GONE UP FROM OUTFLOW FROM THE EAST OVER EASTERN BROOKS COUNTY AND
WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR THE STORMS TO
PROPOGATE OVER WILLACY COUNTY ALONG THE BOUNDARY TO THE SOUTH. AS
SURFACE HEATING REDUCES HOWEVER BELIEVE THIS ACTIVITY WILL
GRADUALLY TAPER OFF.

ALSO MONITORING CONVECTION OVER THE SIERRA MADRE. A WEAK UPPER
DISTURBANCE IS EXPECTED TO MOVE OVERHEAD TONIGHT AND MAY HELP THAT
CONVECTION MOVE NORTHEASTWARD WITH NEW DEVELOPMENT POSSIBLE. CAPE
WILL REMAIN FAIRLY HIGH AFTER DARK SO STORMS MAY BE STRONG TO
SEVERE IF THEY ARE ABLE TO GET GOING. MADE MODEST TWEAKS TO NEAR TERM
POP FIELDS REFLECTING THE BEST CHANCES FOR THIS ARE IN THE WEST
AND SOUTHWEST TONIGHT. /68-JGG/

PREV DISCUSSION... /ISSUED 149 PM CDT THU MAR 29 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WEAK TROUGH IN THE
UPPER FLOW CONTINUES TO DRIFT EASTWARD ACROSS TEXAS. THIS HAD
SPARKED THUNDERSTORMS ACROSS THE RIO GRANDE PLAINS AND SIERRA
MADRE MOUNTAINS THE PAST COUPLE EVENINGS...WITH MOST ACTIVITY
STAYING TO THE NORTH. WITH SIMILAR CONDITIONS TONIGHT...EXPECT
THAT PATTERN TO CONTINUE TONIGHT AS WELL. UPPER FLOW TONIGHT WILL
BE A LITTLE MORE WEST TO EAST THAN PREVIOUS DAYS...SO THE CHANCE
FOR THUNDERSTORMS TO MOVE INTO THE WESTERN VALLEY ARE A TOUCH
HIGHER THAN PREVIOUS DAYS. THICKER CU FIELD TODAY HAS INHIBITED
SOME DAYTIME HEATING...BUT BREAKS ARE ALREADY FORMING AND TEMPS
ARE JUMPING QUICKLY IN THE WESTERN VALLEY. WENT AHEAD AND UPPED
POPS FOR THE WESTERN THREE COUNTIES...BUT ENTIRE AREA HAS A SHOT
AT SEEING SOME CONVECTION OVERNIGHT TONIGHT. A FEW OF THESE STORMS
COULD GET STRONG MAINLY WITH GUSTY WINDS AND SOME SMALL HAIL
POSSIBLE. HIGHS TOMORROW AGAIN WILL REACH THE MID TO UPPER 80S...
ONCE THE CLOUD COVER BURNS OFF. WINDS CONTINUE FROM THE SOUTHEAST
15G20KTS.

LONG TERM /SATURDAY THROUGH WEDNESDAY NIGHT/...BROAD HIGH PRESSURE
STRETCHING ACROSS THE GULF OF MEXICO WILL REMAIN A PERSISTENT
THEME IN THE LONG TERM. ON FRIDAY NIGHT...A MID LEVEL TROUGH WILL
MOVE OVERHEAD...KICKING OFF POTENTIALLY STRONGER TSTMS THAT WILL
MOVE IN FROM THE WEST. THE GFS QPF DEPICTION HINTS AT POSSIBLE
HEAVY RAINERS THAT WILL LINGER INTO SATURDAY MORNING. AFTER THAT A
SLIGHTLY MORE ZONAL PATTERN WILL EMERGE ALOFT...THOUGH NOTHING
THAT WILL PUT A COMPLETE KIBOSH ON RESIDUAL INSTABILITY. AN
ENERGETIC SHORT WAVE TROUGH WILL DIG SOUTH FROM THE PACIFIC
NORTHWEST INTO THE FOUR CORNERS BY SUNDAY...CAUSING PRESSURE FALLS
EXTENDING FROM THE CENTRAL HIGH PLAINS SOUTH INTO WEST TEXAS AND
KEEPING THE WIND MACHINE TURNED ON AT THE BREEZY SETTING DURING
THE AFTERNOONS.

THE TROUGH WILL SUBSEQUENTLY DIG SOUTH ON MONDAY AND ACROSS NORTH
TEXAS...PUSHING A SQUALL LINE MORE OR LESS FROM WEST TO EAST
ACROSS NORTH CENTRAL TEXAS. THE FOLLOW ON COLD FRONT WILL TRAVERSE
MORE SOUTHEAST IN DIRECTION...PUSHING THROUGH DEEP SOUTH TEXAS AND
THE RIO GRANDE VALLEY MONDAY NIGHT. THE FRONT WILL BRING JUST A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...WHICH WAS ADDED TO
THE FORECAST. DRY BEHIND THE FRONT WITH ENHANCED FIRE WEATHER
CONCERNS TUESDAY AFTERNOON. COOLER AND SUNNIER LATE TUESDAY
THROUGH WEDNESDAY NIGHT

MARINE...
TONIGHT THROUGH THURSDAY NIGHT...SEAS CONTINUE TO FLUCTUATE RIGHT
AROUND 3 FEET ACROSS THE GULF WATERS WITH MODEST SOUTHEAST FLOW.
THIS PATTERN WILL CONTINUE FOR THE NEXT 36 HOURS...WITH LITTLE
CHANGE TO WIND AND SEA CONDITIONS. SOME THUNDERSTORM ACTIVITY
COULD MOVE THROUGH THE WATERS LATE TONIGHT OR TOMORROW WITH BRIEF
GUSTY WINDS AND LOCALIZED LIGHTNING.

SATURDAY THROUGH MONDAY NIGHT...BROAD HIGH PRESSURE STRETCHING
ACROSS THE GULF OF MEXICO WILL REMAIN A PERSISTENT THEME FOR THE
MARINE AREAS IN THE LONG TERM. WINDS AND SEAS WILL REMAIN WELL
BEHAVED ON THE LOW TO MODERATE SIDE THROUGH SUNDAY...BUT SOUTHEAST
WINDS WILL INCREASE TO SCEC STRENGTH...15 TO 20 KTS...SUNDAY NIGHT
WITH SEAS BUILDING A FOOT OR TWO INTO THE MODERATE RANGE. THIS
WILL BE THE RESULT OF AN APPROACHING MID LEVEL SYSTEM IN THE
SOUTHERN HIGH PLAINS...AND A COLD FRONT WILL DEVELOP AND PUSH
THROUGH NORTH CENTRAL TEXAS MONDAY...REACHING THE LOWER TEXAS
COAST MONDAY NIGHT. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE
FRONT ON TUESDAY...BUT THE UNFAVORABLE FETCH WILL NOT INCREASE
WAVE HEIGHTS SUBSTANTIALLY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/61
Hazardous weather outlook, Mar 29, 3:42 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 PM CDT THU MAR 29 2012

GMZ130-132-135-150-155-170-175-302045-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
342 PM CDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON...MAINLY ON THE NORTHERN LAGUNA MADRE. ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE...BUT LESS LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS WITH BRIEF GUSTY WINDS AND SMALL HAIL WILL
BE POSSIBLE FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE
ENCOURAGED TO REPORT HAIL OR GUSTY WINDS TONIGHT AND TOMORROW
ACCORDING TO STANDARD OPERATING PROCEDURES.

TXZ248>257-302045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
342 PM CDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON MAINLY ACROSS KENEDY COUNTY. GUSTY WINDS AND HAIL
WILL BE POSSIBLE WITH THUNDERSTORMS. ISOLATED TO SCATTERED
THUNDERSTORMS MAY MOVE IN FROM THE SOUTHWEST THIS EVENING. IF
THUNDERSTORMS OCCUR A FEW MAY BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON
FRIDAY...MAINLY IN THE AFTERNOON. IF STORMS OCCUR THEY MAY BE
STRONG TO SEVERE WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...
FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE
ENCOURAGED TO REPORT WIND AND HAIL TONIGHT AND TOMORROW ACCORDING
TO STANDARD OPERATING PROCEDURES.

GIBBS

In the hours before

Special weather statement, Mar 29, 8:13 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
813 PM CDT THU MAR 29 2012

TXZ248-249-252-300215-
JIM HOGG-STARR-ZAPATA-
813 PM CDT THU MAR 29 2012

...STRONG THUNDERSTORMS WILL AFFECT WESTERN STARR COUNTY...

THUNDERSTORMS...MOVING SOUTHWEST AT 25 MPH...WILL AFFECT EL SAUZ...
FALCON...NEW FALCON AND SALINENO...UNTIL 915 PM CDT. GUSTY WINDS UP
TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE
LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS
EXPECTED! IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES.
NICKEL SIZE HAIL IS EXPECTED. RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

61
Local storm report, Mar 29, 8:49 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
849 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             6 WNW EDINBURG          26.33N  98.25W
03/29/2012  M0.88 INCH       HIDALGO            TX   TRAINED SPOTTER

            TRAINED SKYWARN SPOTTER REPORTED NICKEL SIZE HAIL
            COVERING HALF OF GROUND. TEN MINUTES OF INTENSE HAIL
            WITH LEAVES STRIPPED OFF THE TREES.

&&

EVENT NUMBER BRO1200006

GB
Local storm report, Mar 29, 8:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
859 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             EDINBURG                26.30N  98.16W
03/29/2012  M1.75 INCH       HIDALGO            TX   BROADCAST MEDIA

            RELAYED REPORT FROM KRGV CHANNEL 5... TWO REPORTS OF
            GOLFBALL SIZE HAIL NEAR EDINBURG. 1 MILE NORTH OF HWY
            107 AND DECO RD 835-845PM AND 107 AND WARE AT 850 PM

&&

EVENT NUMBER BRO1200007

GB
Local storm report, Mar 29, 9:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
902 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             MCALLEN                 26.22N  98.24W
03/29/2012  E1.00 INCH       HIDALGO            TX   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL SOME POSSIBLY LARGER.

&&

EVENT NUMBER BRO1200008

GB
Local storm report, Mar 29, 9:07 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
907 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             EDINBURG                26.30N  98.16W
03/29/2012  M1.75 INCH       HIDALGO            TX   AIRPLANE PILOT

            REPORTED GOLFBALL SIZE A FEW POSSIBLE LARGER.

&&

EVENT NUMBER BRO1200009

GB
Local storm report, Mar 29, 9:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
913 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             MISSION                 26.21N  98.32W
03/29/2012  M1.25 INCH       HIDALGO            TX   PUBLIC

            GENERAL PUBLIC REPORTED HAIL QUARTER TO HALF DOLLAR
            SIZE AT LA HOMA RD MONTE CHRISTO

&&

EVENT NUMBER BRO1200010

GB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:25 PM CDTSevere Thunderstorm WarningBROHidalgo, Jim Hogg, Starr65 min
Mar 29, 7:41 PM CDTAreal Flood AdvisoryBROHidalgo, Starr64 min
Mar 29, 8:29 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg2 hr
Mar 29, 8:37 PM CDTSevere Thunderstorm WarningBROHidalgo53 min
Mar 29, 8:40 PM CDTAreal Flood AdvisoryBROHidalgo95 min
Mar 29, 9:09 PM CDTTornado WarningBROHidalgo36 min
Mar 29, 9:12 PM CDTFlash Flood WarningBROHidalgo, Zapata17 days
Mar 29, 9:31 PM CDTSevere Thunderstorm WarningBROHidalgo29 min
Mar 29, 9:46 PM CDTTornado WarningBROHidalgo29 min
Mar 29, 10:18 PM CDTSevere Thunderstorm WarningBROHidalgo42 min
Mar 29, 10:47 PM CDTFlash Flood WarningBROHidalgo3 hr
Mar 29, 11:19 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo14 min
Mar 29, 11:31 PM CDTFlash Flood WarningBROCameron, Hidalgo2 hr
Mar 29, 11:54 PM CDTSpecial Marine WarningBRO76 min
Mar 30, 12:31 AM CDTAreal Flood AdvisoryBROCameron76 min
Mar 30, 2:08 AM CDTAreal Flood WarningBROCameron, Hidalgo2 hr
Mar 30, 2:53 AM CDTSpecial Marine WarningBRO70 min
Mar 30, 3:32 AM CDTSmall Craft Advisory for Hazardous SeasBRO2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.